Alert archive / Nevada / Wind Advisories in 2023

Wind Advisory 32, NWS Las Vegas, NV

June 17, 2023Inyo County, San Bernardino County, California; 4 counties in Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at Jun 17, 2023, 12:37 PM PDT for Inyo County, San Bernardino County, California; 4 counties in Nevada; Mohave County, Arizona. It took effect at Jun 18, 2023, 5:00 PM PDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2023, 12:37 PM PDT (19:37 UTC)
In effect from
Jun 18, 2023, 5:00 PM PDT
Expired
Jun 19, 2023, 11:00 PM PDT
In force
30 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2023-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2023-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
2191 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

814 
WWUS75 KVEF 171937
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1237 PM PDT Sat Jun 17 2023

CAZ519-523-525-181030-
/O.NEW.KVEF.WI.Y.0032.230619T0000Z-230620T0600Z/
Eastern Sierra Slopes-Western Mojave Desert-Morongo Basin-
Including Aspendell, Whitney Portal, Barstow, Daggett, 
Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms
1237 PM PDT Sat Jun 17 2023

...WIND ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 11 PM PDT MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Eastern Sierra Slopes, Western Mojave Desert and 
  Morongo Basin.

* WHEN...From 5 PM Sunday to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-036-CAZ522-524-526-NVZ014>022-181030-
/O.NEW.KVEF.WI.Y.0032.230619T1800Z-230620T0600Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Death Valley National Park-
Eastern Mojave Desert-Cadiz Basin-
Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Baker, 
Mountain Pass, Mitchell Caverns, Vidal Junction, Beatty, 
Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, 
Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs,
Desert Rock, Amargosa Valley, Hayford Pk, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
1237 PM PDT Sat Jun 17 2023 /1237 PM MST Sat Jun 17 2023/

...WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 11 PM
PDT /11 PM MST/ MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...From 11 AM PDT /11 AM MST/ to 11 PM PDT /11 PM MST/ 
  Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Morgan

For more information from the National Weather Service visit
https://weather.gov/lasvegas
5 follow-up statements
234 
WWUS75 KVEF 180821
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
121 AM PDT Sun Jun 18 2023

CAZ520-182300-
/O.EXA.KVEF.WI.Y.0032.230619T0000Z-230620T0600Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
121 AM PDT Sun Jun 18 2023

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT
MONDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Owens Valley, Olancha south to the Kern County line
  tonight. Entire Owens Valley on Monday. 

* WHEN...From 5 PM this afternoon to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Blowing dust and lower visibility possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ519-523-525-182300-
/O.CON.KVEF.WI.Y.0032.230619T0000Z-230620T0600Z/
Eastern Sierra Slopes-Western Mojave Desert-Morongo Basin-
Including Aspendell, Whitney Portal, Barstow, Daggett, 
Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms
121 AM PDT Sun Jun 18 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM PDT MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Eastern Sierra Slopes, Western Mojave Desert and 
  Morongo Basin.

* WHEN...From 5 PM this afternoon to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust and lower visibility possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-036-CAZ522-524-526-NVZ014>022-182300-
/O.CON.KVEF.WI.Y.0032.230619T1800Z-230620T0600Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Death Valley National Park-
Eastern Mojave Desert-Cadiz Basin-
Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Baker, 
Mountain Pass, Mitchell Caverns, Vidal Junction, Beatty, 
Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, 
Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs,
Desert Rock, Amargosa Valley, Hayford Pk, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
121 AM PDT Sun Jun 18 2023 /121 AM MST Sun Jun 18 2023/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO
11 PM PDT /11 PM MST/ MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph
  expected. Local gusts up to 65 mph in the Spring Mountains. 

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...From 11 AM PDT /11 AM MST/ to 11 PM PDT /11 PM MST/ 
  Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust and lower visibility possible.

* ADDITIONAL DETAILS...Boaters should use extreme caution when 
  venturing onto area lakes. Strong winds over the open waters 
  will make the lake water rough and hazardous...and may result in
  high waves which may tip or swamp smaller craft. For your 
  personal safety...avoid the open waters. Stay close to shore or 
  around protected areas.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
729 
WWUS75 KVEF 182242
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
342 PM PDT Sun Jun 18 2023

CAZ519-520-523-525-191045-
/O.CON.KVEF.WI.Y.0032.230619T0000Z-230620T0600Z/
Eastern Sierra Slopes-Owens Valley-Western Mojave Desert-
Morongo Basin-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Barstow, Daggett, Fort Irwin, Morongo Valley,
Yucca Valley, and Twentynine Palms
342 PM PDT Sun Jun 18 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Eastern Sierra Slopes, Owens Valley, Western Mojave 
  Desert, and Morongo Basin.

* WHEN...Until 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust and lower visibility possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-036-CAZ522-524-526-NVZ014>022-191045-
/O.CON.KVEF.WI.Y.0032.230619T1800Z-230620T0600Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Death Valley National Park-
Eastern Mojave Desert-Cadiz Basin-
Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Baker, 
Mountain Pass, Mitchell Caverns, Vidal Junction, Beatty, 
Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, 
Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs,
Desert Rock, Amargosa Valley, Hayford Pk, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
342 PM PDT Sun Jun 18 2023 /342 PM MST Sun Jun 18 2023/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO
11 PM PDT /11 PM MST/ MONDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected. Local gusts up to 65 mph in the Spring Mountains.

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...From 11 AM PDT /11 AM MST/ to 11 PM PDT /11 PM MST/ 
  Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust and lower visibility possible.

* ADDITIONAL DETAILS...Boaters should use extreme caution when 
  venturing onto area lakes. Strong winds over the open waters 
  will make the lake water rough and hazardous...and may result 
  in high waves which may tip or swamp smaller craft. For your 
  personal safety...avoid the open waters. Stay close to shore 
  or around protected areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Morgan

For more information from the National Weather Service visit
https://weather.gov/lasvegas
692 
WWUS75 KVEF 190932
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
232 AM PDT Mon Jun 19 2023

CAZ519-520-523-525-192100-
/O.CON.KVEF.WI.Y.0032.000000T0000Z-230620T0600Z/
Eastern Sierra Slopes-Owens Valley-Western Mojave Desert-
Morongo Basin-
Including Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Barstow, Daggett, Fort Irwin, Morongo Valley,
Yucca Valley, and Twentynine Palms
232 AM PDT Mon Jun 19 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Eastern Sierra Slopes, Owens Valley, Western Mojave 
  Desert, and Morongo Basin.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust and lower visibility possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-003-036-CAZ522-524-526-NVZ014>022-192100-
/O.CON.KVEF.WI.Y.0032.230619T1800Z-230620T0600Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Death Valley National Park-
Eastern Mojave Desert-Cadiz Basin-
Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Baker, 
Mountain Pass, Mitchell Caverns, Vidal Junction, Beatty, 
Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, 
Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs,
Desert Rock, Amargosa Valley, Hayford Pk, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
232 AM PDT Mon Jun 19 2023 /232 AM MST Mon Jun 19 2023/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
THIS MORNING TO 11 PM PDT /11 PM MST/ THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected. Local gusts up to 65 mph in the Spring Mountains.

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...From 11 AM PDT /11 AM MST/ to 11 PM PDT /11 PM MST/ this
  evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust and lower visibility possible.

* ADDITIONAL DETAILS...Boaters should use extreme caution when 
  venturing onto area lakes. Strong winds over the open waters 
  will make the lake water rough and hazardous...and may result 
  in high waves which may tip or swamp smaller craft. For your 
  personal safety...avoid the open waters. Stay close to shore 
  or around protected areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
215 
WWUS75 KVEF 192011
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
111 PM PDT Mon Jun 19 2023

AZZ001-003-036-CAZ519-520-522>526-NVZ014>022-200600-
/O.CON.KVEF.WI.Y.0032.000000T0000Z-230620T0600Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Sierra Slopes-
Owens Valley-Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Cadiz Basin-
Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, 
Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Vidal Junction, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, 
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, 
Laughlin, Primm, Searchlight, and Cal-Nev-Ari
111 PM PDT Mon Jun 19 2023 /111 PM MST Mon Jun 19 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/
THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph
  expected. Local gusts up to 65 mph in the Spring Mountains and
  Eastern Sierra Slopes.

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...From 11 AM PDT/MST to 11 PM PDT/MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust and lower visibility possible.

* ADDITIONAL DETAILS...Boaters should use extreme caution when 
  venturing onto area lakes. Strong winds over the open waters 
  will make the lake water rough and hazardous...and may result 
  in high waves which may tip or swamp smaller craft. For your 
  personal safety...avoid the open waters. Stay close to shore 
  or around protected areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
682 
WWUS75 KVEF 200550
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1050 PM PDT Mon Jun 19 2023

AZZ001-003-036-CAZ519-520-522>526-NVZ014>022-200700-
/O.EXP.KVEF.WI.Y.0032.000000T0000Z-230620T0600Z/
Northwest Plateau-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Sierra Slopes-
Owens Valley-Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Cadiz Basin-
Esmeralda and Central Nye County-Lincoln County-
Northeast Clark County-Western Clark and Southern Nye County-
Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, 
Dolan Springs, Valentine, Wikieup, Yucca, Bullhead City, Oatman, 
Mohave Valley, Aspendell, Whitney Portal, Bishop, Independence, 
Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, 
Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Vidal Junction, Beatty, Goldfield, Silver Peak, Dyer, Caliente, 
Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, 
Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, 
Laughlin, Primm, Searchlight, and Cal-Nev-Ari
1050 PM PDT Mon Jun 19 2023 /1050 PM MST Mon Jun 19 2023/

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT /11 PM MST/ THIS
EVENING...

Wind speeds have fallen below advisory criteria. The wind advisory
will expire at 11 pm PDT/MST.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 17, 12:56 AM PDT, 11 hours 41 minutes earlier.

Area forecast discussion, Jun 17, 12:56 AM PDT, 11 hours 41 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1256 AM PDT Sat Jun 17 2023

.SYNOPSIS...More typical in June, dry weather returns for the next
week. However, conditions will become windy on Sunday, and
especially Monday as a deep area of low pressure settles over the
Pacific Northwest. Temperatures briefly heat up this weekend, with
Las Vegas having an outside chance at its first 100 degree day of
the year. For the remainder of the week temperatures will stay below
normal.
&&

.SHORT TERM...Through Monday night.

Last of the clouds has exited northwest Arizona that was associated
trough shifting into the Four Corners. Wonderful outside early this
Saturday morning under clear skies, light winds and below normal
temperatures.

If you have outdoor plans, today will be the best day of the next
three. Temperatures will warm but they will still fall several
degrees below normal along with slight southerly breezes developing
in the afternoon.

Pattern starts to take a turn for the worse on Sunday and Monday.
Models have been consistent in the development of a deep trough over
the Pacific Northwest. NAEFS probabilities indicate mean H5 heights
are going to be extremely low for late June as compared to
climatology. In fact on Monday, 100% of the the NAEFS members have
H5 heights lower than any other late June reanalysis. Main impact
this trough will have on the area is the return to our typical windy
Spring periods. Pressure and thermal gradients start to respond on
Sunday with strongest southwest winds favored across the western
Mojave Desert and Spring Mountains. On Monday, widespread strong
southwest winds expected areawide as gradients increase further. At
this point, would like to see another model run before drawing up
our wind advisory. Deep layered mixing will contribute to making
Sunday the warmest day of the next 7 with highs near normal. On
Monday, temperatures are expected to cool some 4-8 degrees. Impacts
from the wind will be areas of blowing dust, difficult travel for
high profile vehicles, as well as boating conditions, and finally
potential power outages.

.LONG TERM...Tuesday through Friday

A deep West Coast trough is expected to linger over the region
through much of next week. This will keep the area in a dry and cool
weather pattern. While exact details of how the upper level system
will set up through the second half of the week, cluster analysis
supports this continued cyclonic flow with the trough slowly
weakening and lifting out in some fashion through the period. How
this evolves will play a role in the temperature and wind forecast,
however in general-there is high confidence for below normal
temperatures and general (non-impactful) afternoon breezes each day.
CPC highlights this as well with high probabilities (70%+) for below
normal temperatures in the 6-10 day outlook for the Southwest US.
&&

.AVIATION...For Harry Reid...Light and variable wind this morning
will become east or southeast at less than 8 kts mid-day. Around
23Z, winds are forecast to go southerly at 8-12 kts. A south-
southwest wind around 12 kts will likely persist through the night.
Other than some clouds over the mountains around 10 kft this
afternoon, skies will be clear.

For the rest of southern Nevada, northwest Arizona and southeast
California...No significant clouds forecast across the southern Great
Basin and Mojave Desert through Sunday. Generally surface will be
out of the south-southwest at 8-12 kts today. Gusty west winds will
stay elevated across the Mojave Desert tonight with additional
strengthening on Sunday. Gusts of 30-40 kts will be most common
around KDAG Sunday.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM/AVIATION...Pierce
LONG TERM...Nickerson

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Nevada, 2023Wind Advisories in California, 2023Wind Advisories in Arizona, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.